Alert archive / Oregon / Wind Advisories in 2025
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at May 10, 2025, 2:44 AM MDT for Owyhee County, Idaho; Harney County, Malheur County, Oregon. It took effect at May 11, 2025, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2025, 2:44 AM MDT (08:44 UTC)
- In effect from
- May 11, 2025, 12:00 PM MDT
- Expired
- May 11, 2025, 10:35 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4024 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS75 KBOI 100844 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 244 AM MDT Sat May 10 2025 IDZ015-029-ORZ061-063-102100- /O.NEW.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- Including the cities of Reynolds, Grasmere, Dunnean, Venator, Riddle, Diamond, New Princeton, Buchanan, Silver City, Three Creek, Crane, Malheur City, Burns, and Murphy Hot Springs 244 AM MDT Sat May 10 2025 /144 AM PDT Sat May 10 2025/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ SUNDAY TO MIDNIGHT MDT /11 PM PDT/ SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Idaho and southeast Oregon. * WHEN...From noon MDT /11 AM PDT/ Sunday to midnight MDT /11 PM PDT/ Sunday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JDS
4 follow-up statements
657 WWUS75 KBOI 102015 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 215 PM MDT Sat May 10 2025 IDZ015-029-ORZ061-063-111200- /O.CON.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- Including the cities of Buchanan, Crane, Grasmere, Venator, Silver City, Dunnean, Diamond, Murphy Hot Springs, Riddle, Three Creek, Reynolds, Burns, Malheur City, and New Princeton 215 PM MDT Sat May 10 2025 /115 PM PDT Sat May 10 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ SUNDAY TO MIDNIGHT MDT /11 PM PDT/ SUNDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Idaho and southeast Oregon. * WHEN...From noon MDT /11 AM PDT/ Sunday to midnight MDT /11 PM PDT/ Sunday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
378 WWUS75 KBOI 111003 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 403 AM MDT Sun May 11 2025 IDZ015-029-ORZ061-063-112100- /O.CON.KBOI.WI.Y.0013.250511T1800Z-250512T0600Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- Including the cities of Silver City, Grasmere, Crane, Burns, Dunnean, Reynolds, Diamond, Three Creek, New Princeton, Malheur City, Venator, Murphy Hot Springs, Buchanan, and Riddle 403 AM MDT Sun May 11 2025 /303 AM PDT Sun May 11 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Idaho and southeast Oregon. * WHEN...From noon MDT /11 AM PDT/ today to midnight MDT /11 PM PDT/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JDS
894 WWUS75 KBOI 112033 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 233 PM MDT Sun May 11 2025 IDZ015-029-ORZ061-063-120600- /O.CON.KBOI.WI.Y.0013.000000T0000Z-250512T0600Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- Including the cities of Burns, Malheur City, Murphy Hot Springs, Silver City, Dunnean, Riddle, Venator, Reynolds, New Princeton, Three Creek, Grasmere, Diamond, Crane, and Buchanan 233 PM MDT Sun May 11 2025 /133 PM PDT Sun May 11 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest Idaho and southeast Oregon. * WHEN...Until midnight MDT /11 PM PDT/ tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ST
310 WWUS75 KBOI 120435 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1035 PM MDT Sun May 11 2025 IDZ015-029-ORZ061-063-120545- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-250512T0600Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- Including the cities of Silver City, Reynolds, Diamond, New Princeton, Burns, Crane, Malheur City, Three Creek, Buchanan, Grasmere, Venator, Dunnean, Riddle, and Murphy Hot Springs 1035 PM MDT Sun May 11 2025 /935 PM PDT Sun May 11 2025/ ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria area-wide and the threat for increasing winds has ended. The Wind Advisory is cancelled. $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 9, 9:03 PM MDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 9, 9:03 PM MDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Boise ID 903 PM MDT Fri May 9 2025 .DISCUSSION...Southwest flow aloft will continue to bring above-normal temperatures to the region on Saturday with record/near record highs possible. Some areas could even surpass 90F in the afternoon, including portions of the Snake Plain. Models continue to depict limited moisture moving northeast from eastern Nevada later in the afternoon into the evening which could lead to thunderstorms. Little precip is expected with the storms, but there is the potential for strong wind gusts to around 50 mph. The threat appears to remain well east and south of Boise, targeting s-central Idaho (Fairfield south to Twin Falls and to the ID/NV border). Forecast is on track, no updates. && .AVIATION...VFR with high clouds filling in Friday evening. Surface winds: E-SE 5-15 kt in the Snake Plain, elsewhere variable less than 10 kt. LLWS likely for KONO and KJER tonight. Winds aloft at 10kft MSL: SW 15-25 kt. KBOI...VFR. E-SE winds 5-10 kt Friday evening through Saturday morning, becoming SW at 10-15 kt with gusts up to 20 kt Saturday afternoon. Sunday Outlook...On Sunday afternoon, a cold front will move from SE OR into SW ID, bringing a chance of showers and thunderstorms (40-50% chance) with gusty southwesterly winds, lowering ceilings, and mountain obscuration. && .PREV DISCUSSION... SHORT TERM...Tonight through Sunday night...Dry and mild conditions tonight will set up for another unseasonably hot day on Saturday. Some lower elevation sites will see near record highs. Increased southwest flow will draw mid-level moisture into Idaho during the day which will overlap with surface energy and elevated instability to support shower and thunderstorm development. Dry low levels will make strong to locally severe gusty outflow winds the main attribute accompanying showers/storms that develop. Initiation will be favored across s-central Idaho from the southern Boise Mtns to the ID/NV border (Mtn Home and points east in the Snake Plain). For now will continue to carry a 20-30% chance of showers and storms for this area. Some buildups are possible in the w-central mtns, but expect most of the activity to be north of the Salmon if/when it gets going. Not seeing a great 0-6km shear environment across southern areas, but 30+ kts north of the Snake Plain would be enough to enhance development in the mtns. On Sunday areal coverage expands into higher terrain of the w-central ID mtns and SE Oregon (mainly Baker County and northern Harney and Malheur counties) as instability and dynamic support increases ahead of an upper low. Mid-level moisture drops some, but is sufficient enough to support a 30-50% chance of precipitation in these areas. Southwest flow aloft will translate windy conditions to open terrain of SE Oregon and SW Idaho by Sunday afternoon. Gusts of 40-45 mph will be possible along the NV border which could stir up dust. On top of the generally breezy/windy conditions, strong gusty outflow winds remain the most likely threat from showers and storms through Sunday evening. Increased clouds and cooling aloft with take 7-12 degrees off of high temperatures from Saturday to Sunday with a cold frontal passage later in the day/evening. LONG TERM...Monday through Friday...A deep upper level low will move into the region on Monday, with gusty winds continuing through Tuesday. Much cooler temperatures and widespread precipitation will move in late Monday with periods of rain showers through Thursday. The strongest winds will stay over the Owyhee Mountains with gusts up to 40-50 mph. Cooler temperatures will allow for lowering snow levels, with minimal accumulations anticipated above ~6000 feet. Instability will remain best over Baker County, OR and high terrain in southwest and south central Idaho on Monday. This introduces about a 20-30% chance of thunderstorms on Monday evening. Model agreement remains excellent in the storm track through Wednesday, with high confidence in precipitation, especially over higher terrain. A warming and drying trend will begin by late Thursday, with some model disagreement on extent of the ridge. A few ensemble members are showing a weak trough moving in late Friday, bringing elevated chances of precipitation. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise Interact with us via social media: www.facebook.com/NWSBoise www.x.com/NWSBoise DISCUSSION...BW AVIATION.....JY SHORT TERM...DG LONG TERM....SA
Nearby
Wind Advisories in Oregon, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.